Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 29, NWS Milwaukee, WI

April 2, 2012

NWS Milwaukee, WI issued this small craft advisory at Apr 2, 2012, 3:33 AM CDT. It took effect at Apr 2, 2012, 7:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2012, 3:33 AM CDT (08:33 UTC)
In effect from
Apr 2, 2012, 7:00 AM CDT
Expired
Apr 2, 2012, 3:54 PM CDT
In force
9 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

907 
WHUS73 KMKX 020833
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
333 AM CDT MON APR 2 2012

...PERSISTENT EAST WIND RESULTING IN BUILDING WAVES...

.A PERSISTANT EAST FLOW BETWEEN HIGH PRESSURE OVER HUDSON BAY AND
LOW PRESSURE OVER THE CENTRAL PLAINS WILL RESULT IN BUILDING WAVES 
TODAY.

LMZ644>646-021645-
/O.NEW.KMKX.SC.Y.0029.120402T1200Z-120403T0300Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
333 AM CDT MON APR 2 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 10 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING
TO 10 PM CDT THIS EVENING. 

* WINDS: EAST WINDS 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 3 TO 5 FEET BUILDING TO 3 TO 6 FEET MAINLY SOUTH OF NORTH
  POINT LIGHT HOUSE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
2 follow-up statements
617 
WHUS73 KMKX 021434
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
934 AM CDT MON APR 2 2012

...PERSISTENT EAST TO SOUTHEAST WIND RESULTING IN BUILDING
WAVES...

.A PERSISTANT EAST TO SOUTHEAST FLOW BETWEEN HIGH PRESSURE OVER
HUDSON BAY...AND LOW PRESSURE OVER THE CENTRAL PLAINS...WILL
RESULT IN BUILDING WAVES TODAY. THE WAVES SHOULD REMAIN HIGH INTO
THE EVENING BEFORE SUBSIDING.

LMZ644>646-022245-
/O.CON.KMKX.SC.Y.0029.000000T0000Z-120403T0300Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
934 AM CDT MON APR 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

* WINDS: EAST TO SOUTHEAST WINDS 15 TO 20 KNOTS...BECOMING 10 TO
  20 KNOTS BY MID EVENING.

* WAVES: BUILDING TO 3 TO 5 FEET TODAY...THEN SUBSIDING BY MID
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
945 
WHUS73 KMKX 022054
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
354 PM CDT MON APR 2 2012

...WAVES HAVE DIMINISHED BELOW CRITERIA...

.THE HIGH WAVES THAT WERE GENERATED EARLIER TODAY HAVE SUBSIDED
BELOW SMALL CRAFT ADVISORY LEVELS. THUS...THE SMALL CRAFT ADVISORY
HAS BEEN CANCELLED.

LMZ644>646-022200-
/O.CAN.KMKX.SC.Y.0029.000000T0000Z-120403T0300Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
354 PM CDT MON APR 2 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

THE HIGH WAVES THAT WERE GENERATED EARLIER TODAY HAVE SUBSIDED
BELOW SMALL CRAFT ADVISORY LEVELS. THUS...THE SMALL CRAFT ADVISORY
HAS BEEN CANCELLED.

$$
WOOD
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 1, 9:25 PM CDT, 6 hours 8 minutes earlier.

Area forecast discussion, Apr 1, 9:25 PM CDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
925 PM CDT SUN APR 1 2012

.UPDATE...

SURFACE FRONT CURRENTLY FROM NEAR IND TO DSM...AND ACTUALLY
SAGGING SOUTH THE LAST FEW HOURS. SO IT APPEARS WE ARE DOOMED TO
STAY IN COOLER AIR PROBABLY THROUGH THE DURATION. HAVE ADJUSTED
HOURLY TEMPERATURES DOWN TONIGHT AND THROUGH TOMORROW ALONG WITH
HIGH TEMPERATURES. DROPPED THEM ABOUT 3 MORE DEGREES ESPECIALLY
AREAS TO THE SOUTH AND WEST WHERE WE HAVE BEEN CONSISTENTLY TOO
WARM LAST COUPLE OF DAYS. LATEST GUIDANCE HAS A PRETTY SOLID DECK
OF WARM ADVECTION CLOUDS AROUND 4K FORMING DURING THE DAY AND WITH
EAST WINDS OFF THE LAKE...TEMPERATURES SHOULD BE SIMILAR TO TODAY.

MEANWHILE...A COUPLE OF BANDS OF SHOWERS HAVE BEEN PERSISTENT FROM
NORTH CENTRAL WISCONSIN INTO SOUTHWEST LOWER MICHIGAN. LOTS OF DRY
AIR IN THE SOUNDINGS BELOW 600 MB. BUT 00Z UPPER AIR DATA SHOWS
STRONG BAROCLINIC ZONE ON ANTICYCLONIC SIDE OF 250 MB 120 KNOT
JET. RATHER MOIST IN 700-500 MB LAYER AND STRONG WARM ADVECTION
SHOWN AT 700 MB ACROSS WISCONSIN. DECENT FRONTOGENESIS IN THE
850-500 MB LAYER AS WELL...THUS THE BANDED PRECIPITATION.

HAS RECENTLY MEASURED 0.03" AT KEGV AND 0.01" AT KSVE IN THE
NORTHERN BAND...AND THIS IS HANDLED WELL BY LAST FEW RUNS OF HRRR.
EVEN A REPORT OF LTGIC NEAR RHI WITH THIS ACTIVITY...WHICH HAS UP
TO 40 DBZ PER KGRB RADAR.

GIVEN THE HRRR BRUSHING THE AREA FROM GREEN LAKE TO OZAUKEE COUNTY
ON NORTH...HAVE ADDED SCATTERED LIGHT SHOWERS AFTER MIDNIGHT IN
THAT AREA...FOLLOWING THE TIMING OF THE HRRR. RUC SOUNDINGS DO
SHOW 50-100 J/KG OF CAPE AT KOSH DURING THE NIGHT...BUT SINCE WE
ARE WORRIED ABOUT IT MEASURING NOT GOING TO GO OVERBOARD AND ADD
THUNDER.

&&

.AVIATION/06Z TAFS/...
PESKY MVFR DECK HAS FINALLY PUSHED SOUTH AND DISSIPATED. ASIDE
FROM MIDDLE DECK AND LIGHT SHOWERS STAYING NORTH AND EAST OF TAF
SITES...SHOULD BE QUIET MUCH OF THE NIGHT.

COLD FRONT THAT SAGGED BACK SOUTH SHOULD STALL AND THEN RETURN
NORTH AS A WARM FRONT INTO CENTRAL PARTS OF IOWA AND ILLINOIS
MONDAY AND MONDAY EVENING AS A LOW PRESSURE AREA TRACKS TOWARD
NORTHERN ILLINOIS. WARM MOIST AIR RETURNING JUST ABOVE THIS FRONT
WILL RESULT IN VFR CLOUD DECK DURING THE LATE MORNING OR AFTERNOON
HOURS CONTINUING INTO MONDAY NIGHT.

ELEVATED INSTABILITY ABOVE THE FRONT WILL EVENTUALLY LEAD TO
THUNDERSTORMS FORMING OVER CENTRAL OR SOUTHERN WISCONSIN. SOME
UNCERTAINTY AS TO WHETHER THESE WILL REMAIN NORTH OF THE TAF SITES
BUT NOTHING SHOULD HAPPEN BEFORE 00Z TUESDAY.

&&

.PREV DISCUSSION... /ISSUED 332 PM CDT SUN APR 1 2012/

VERY SHORT TERM...TONIGHT AND MONDAY.

ANOTHER LOW STRATUS DECK IS SLOWLY MIXING OUT ACROSS THE FORECAST
AREA THIS AFTERNOON. THERE ARE BREAKS DEVELOPING IN THE SOUTHERN
COUNTIES WHERE THE DECK REMAINS...AND WITH A FEW MORE HOURS OF
SUN...SHOULD SEE MOST OF NOT ALL OF IT MIX OUT. CONFIDENCE IS
SHAKY...AS IF IT DOES NOT MIX OUT BEFORE SUNSET...IT LIKELY WILL
LINGER THROUGH TONIGHT AND INTO MONDAY. THE BEST CHANCES OF THIS
HAPPENING WOULD BE IN THE FAR SOUTHERN COUNTIES. THIS DECK SHOWN BY
HIGH RESOLUTION RAPID REFRESH MODEL TO DEVELOP AGAIN LATER THIS
EVENING AND OVERNIGHT IN EASTERN IOWA TO NORTHERN ILLINOIS...CLOSE
TO THE AREA. WILL HAVE TO BE WATCHED CLOSELY.

FOR NOW...WENT WITH A MIX OUT OF THE LOW STRATUS BY 00Z
MONDAY...THEN KEPT PARTLY CLOUDY IN FOR TONIGHT WITH SOME MID LEVEL
CLOUDS SLIDING SOUTHEAST THROUGH THE REGION. LOWS IN THE LOWER TO
MID 40S EAST TO WEST SEEM REASONABLE...THOUGH MAY BE HIGHER IF LOW
CLOUDS LINGER IN THE FAR SOUTH.

REMOVED POPS MONDAY AFTERNOON...AS SLOWER PROGRESSION WITH NEXT
SYSTEM KEEPS MAIN UPWARD VERTICAL MOTION NORTHWEST OF THE AREA. THIS
IN SPITE OF SOME DECENT ELEVATED CAPES OF 500 TO 1000 J/KG BY LATE
AFTERNOON. PARTLY SUNNY SKIES WITH ONSHORE WINDS SHOULD BRING COOL
TEMPERATURES NEAR THE LAKE...WITH MILD 60S INLAND. AGAIN...THIS
ASSUMING THE LOW STRATUS DOES NOT LINGER.

SHORT TERM...MONDAY NIGHT THROUGH WEDNESDAY.

SHORT TERM GUIDANCE IN REASONABLE AGREEMENT ON CARRYING WEAK LOW
PRESSURE AND MID LEVEL TROUGH ACROSS FAR SOUTHERN WI/NORTHERN IL
REGION LATER MON NIGHT INTO TUE MRNG.  TREND HAS BEEN FOR MOST
GUIDANCE TO SLOW DOWN TROUGH PASSAGE...WHILE NAM MORE OF AN OUTLIER
WITH MORE PROGRESSIVE FLOW...CONTROLLED BY STRONGER AND FARTHER EAST
UPPER LEVEL JET.  WL LEAN TOWARD SLOWER CAMP...WHICH MEANS WILL NEED
TO HANG ONTO POPS FOR A GREATER TIME ON TUESDAY.  BEST CHANCE FOR
PRECIP ON TUE WILL BE IN THE SOUTH...CLOSER TO SFC FRONTAL BOUNDARY
AND INSTABILITY AXIS.  BULK OF AFTN CONVECTION HOWEVER SHOULD BE
SOUTH OF IL BORDER.

FOR MON NGT...WL HANG ONTO HIGHER CHANCE POPS.  STILL LOOKING AT LOW
LAYER Q-VECTOR CONVERGENCE AXIS PASSING ACROSS SRN WI DURING THE
NIGHT...BUT DELAYED A BIT DUE TO SLOWER TROF PASSAGE.  STRONGEST
ALSO LAYER FN VECTOR RESPONSE TO FRONTOGENESIS SAGS THROUGH SRN WI
LATE IN THE NIGHT INTO TUE MRNG.  HOWEVER SOME CONCERN OVER LACK OF
COLUMN MOISTENING DURING THE NIGHT WITH COLUMN ABV 5K FEET FAILING
TO SATURATE.  ALSO LACK OF MID-LEVEL TRIGGER SO NOT ENOUGH TO
CONVINCE ME TO BUMP UP POPS ABV CHANCE.

INCREASING NLY WINDS WL PULL DRIER AIR ACROSS CWA LATER TUE AND TUE
NIGHT WITH RIDGE BUILDING IN FOR WED.  PERSISTENT ONSHORE FLOW WL
KEEP THE EAST NOTICEABLY COOLER.

LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY.

DESPITE UNCERTAINTY REGARDING AMPLITUDE AND AMOUNT OF LONG WAVE
TROFFING BOTH UPSTREAM OVER WRN CONUS...AND ALSO WELL DOWNSTREAM IN
ERN CANADA AND THE NORTHERN ATLANTIC...ALL EXTENDED GUIDANCE IN
REASONABLE AGREEMENT ON HIGH PRESSURE RIDGE BOTH AT THE SURFACE AND
ALOFT BETWEEN TWO TROUGHS...REMAINING NEARLY STATIONARY OVER THE
UPPER MIDWEST AND WESTERN GTLAKES THROUGH THE END OF THE WORK WEEK.
THIS WILL RESULT IN A PERSISTENT NORTHEAST FLOW WITH COOLER
TEMPERATURES BY LAKE MICHIGAN.  HOWEVER TEMPERATURES SHOULD STILL
AVERAGE ABOVE NORMAL FOR EARLY APRIL. PENDING CLOUD COVER AND
BOUNDARY LAYER WINDS...PATCHY LATE NIGHT FROST WILL BE A
THREAT...ESPECIALLY THU NIGHT.

EXTENDED GUIDANCE IN AGREEMENT ON BUILDING RIDGE OVER THE UPPER
MIDWEST PREVENTING CUTOFF UPPER LOW FROM TAKING MORE NORTHEAST
TRACK.  HENCE EXPECT CUTOFF TO TAKE MORE ELY TRACK FROM THE CENTRAL
PLAINS THROUGH THE CENTRAL MS VLY REGION ON WED AND THU...EVENTUALLY
GETTING ABSORBED BY LONG WAVE TROF OVER ERN CONUS...AND ANY
PRECIPITATION ASSOCIATED WITH THIS SYSTEM REMAINING SOUTH OF WI.

NO SURPRISE...5 DAY MEAN 5H HEIGHTS BASED ON GFS REMAIN ABOVE NORMAL
THROUGH THIS WEEK OVER THE UPPER MIDWEST...MAINLY DUE TO PERSISTENT
MID-LEVEL RIDGING.

TREND IN LONG RANGE GUIDANCE HAS BEEN BLOCKING RIDGING OVER UPPER
MIDWEST LINGERING INTO SATURDAY...SLOWING DOWN APPROACHING TROUGH
FROM THE PLAINS UNTIL SAT NIGHT OR SUNDAY.  APPEARS GULF WILL BE
INITIALLY CUTOFF AS WELL...PREVENTING DEEPER MOISTURE FROM SURGING
NWD. FOR NOW...WL CONTINUE TO CONFINE SAT POPS TO WEST...AND CARRY
LOW POPS SAT NIGHT.

AVIATION /00Z TAFS/...

CEILINGS WITH LOW STRATUS DECK HAVE CONTINUED
TO RISE INTO THE MVFR RANGE THIS AFTERNOON AT TAF SITES. SHOULD MAY
SEE THESE CEILINGS MIX OUT BY 00Z MONDAY AT TAF SITES...BUT
CONFIDENCE IS SHAKY IN THIS HAPPENING. IF THEY DO NOT MIX OUT BEFORE
SUNSET...THEY WILL LINGER TONIGHT AND PERHAPS INTO MONDAY. WILL HAVE
TO WATCH THEM CLOSELY TONIGHT.

SHOULD SEE SOME SCATTERED TO BROKEN 3500 TO 4000 FOOT CLOUDS AFTER
10Z MONDAY AND LINGER THROUGH MONDAY. APPROACH OF LOW PRESSURE TO
THE SOUTHWEST OF THE AREA SHOULD BRING AN INCREASE IN EAST WINDS
MONDAY...WITH GUSTS TO AROUND 20 KNOTS POSSIBLE. WILL NOT MENTION
PRECIPITATION THROUGH 00Z TUESDAY...WITH BEST UPWARD MOTION ARRIVING
IN THE AREA AFTERWARDS.

MARINE...

WINDS AND WAVES WILL APPROACH SMALL CRAFT ADVISORY LEVELS
MONDAY...AS THE PRESSURE GRADIENT TIGHTENS WITH THE APPROACH OF THE
LOW PRESSURE SYSTEM. DID NOT GO WITH A SMALL CRAFT ADVISORY AT THIS
TIME...DUE TO BORDERLINE CONFIDENCE IN THE WINDS AND WAVES MEETING
CRITERIA.

CONFIDENCE...
TONIGHT AND MONDAY...LOW TO MEDIUM.
MONDAY NIGHT THROUGH TUESDAY...LOW TO MEDIUM.
TUESDAY NIGHT THROUGH SATURDAY...HIGH.
SATURDAY NIGHT AND SUNDAY...MEDIUM.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

UPDATE...CRAVEN
TONIGHT/MONDAY AND AVIATION/MARINE...WOOD
MONDAY NIGHT THROUGH SUNDAY...MBK
Hazardous weather outlook, Apr 1, 3:08 PM CDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
308 PM CDT SUN APR 1 2012

WIZ046-047-051-052-056>060-062>072-022015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
308 PM CDT SUN APR 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT AS A WEAK AREA OF
LOW PRESSURE MOVES ACROSS SOUTHERN WISCONSIN. THE THUNDERSTORMS
MAY CONTAIN SMALL HAIL.

ISOLATED THUNDERSTORMS WILL LINGER INTO TUESDAY OVER SOUTHEAST
AND FAR SOUTH CENTRAL WISCONSIN AS THE LOW PRESSURE AREA EXITS THE
REGION.

THERE IS A SMALL CHANCE FOR THUNDERSTORMS OVER PARTS OF SOUTH
CENTRAL WISCONSIN NEXT SATURDAY AND ACROSS THE ENTIRE AREA
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED IN THE NEXT SEVEN DAYS.

LMZ643>646-022015-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
308 PM CDT SUN APR 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

WAVES WILL APPROACH SMALL CRAFT CRITERIA ON MONDAY AS THE PRESSURE
GRADIENT TIGHTENS OVER LAKE MICHIGAN AHEAD OF APPROACHING WEAK LOW
PRESSURE.

GUSTY NORTH WINDS AND RESULTANT WAVES BEHIND THE LOW PRESSURE AREA
WILL APPROACH SMALL CRAFT CRITERIA AGAIN ON TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT INTO TUESDAY
AS WEAK LOW PRESSURE PASSES SOUTH OF LAKE MICHIGAN.

THERE IS A SMALL CHANCE OF THUNDERSTORMS NEXT SATURDAY NIGHT.

WWW.WEATHER.GOV/MKX

MBK

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.